Arkansas, 2022

Hail and Damaging Winds in Arkansas, July 9 to 13, 2022

July 9 to 13, 2022 · NWS LZK · 21 events in 10 counties and zones

Several rounds of severe weather occurred during the July 9-13 time frame. These rounds of thunderstorms were the result of two cold fronts moving across the state in association with a surface low moving along the boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Several rounds of severe weather occurred during the July 9-13 time frame. These rounds of thunderstorms were the result of two cold fronts moving across the state in association with a surface low moving along the boundary.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 9, 1:31 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 9, 1:31 PM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
231 PM CDT Sat Jul 9 2022

.SHORT TERM...Tonight Through Monday
A weak cold front over the southern portion of the forecast area
combined with intense daytime heating was helping to generate
showers and thunderstorms south of a Hot Springs to Stuttgart
line. This front will slowly push southward out of the forecast
area into northern Louisiana early this evening and any showers
and thunderstorms left in the forecast area will diminish by
sunset.

For tonight through Sunday, surface dew points will decrease very
slowly from north to south as drier air moves into the forecast
area from Missouri. Very weak cold air advection associated with
the passing front will help to shave a few degrees off of high
temperatures Sunday afternoon causing high temperatures over most
of the forecast area to rise to near normal values for this time
of year. Additionally, this will be the first day in the past
several days we will be able to forego any extreme temperature
headlines. Highs Sunday afternoon will generally range from the
mid 80s over the northern higher terrain to the lower to mid 90s
elsewhere. While strong high pressure will remain aloft over
Arkansas on Monday, the airmass will modify somewhat allowing high
temperature Monday afternoon to make gains over those expected to
be reached Sunday afternoon. Highs Monday afternoon will
generally range from near 90 over the northern higher terrain to
the mid to upper 90s elsewhere.

&&

.LONG TERM...Saturday Through Sunday
Only minor adjustments/updates were made to the long term forecast.
Long term models are continuing to show upper ridging across the
western CONUS, extending eastward across the Natural State at the
start of the period, with upper low pressure to the SE and a
deepening trough across the NNE CONUS.

Through the period, the upper high will shift westward as the trough
deepens and expands across much of the eastern U.S., setting up a NW
flow regime across AR. This pattern will help push a cold front
SEward across the state Tues-Wed, with the front slowing/stalling
across southern AR through early Thurs. Through the end of next
week, the upper high will expand eastward, with surface high
pressure expanding southward into AR, pushing the front out of
the forecast area and into the Gulf states.

Temperatures will start out above normal Tues, with highs in the mid
90s to near 100. The cold front will cool us off a little by
Thursday, with near average highs in the lower to mid 90s. And by
next Sat, high temperatures will return to the mid to upper 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     71  93  67  96 /   0   0   0   0
Camden AR         74  93  71  97 /  10   0   0   0
Harrison AR       68  90  66  95 /   0   0   0   0
Hot Springs AR    74  94  71  97 /   0   0   0   0
Little Rock   AR  76  94  72  96 /  10   0   0   0
Monticello AR     75  92  72  94 /  20   0   0   0
Mount Ida AR      72  93  68  96 /   0   0   0   0
Mountain Home AR  69  92  66  97 /   0   0   0   0
Newport AR        72  91  67  94 /   0   0   0   0
Pine Bluff AR     74  92  72  94 /  10   0   0   0
Russellville AR   73  95  69  98 /   0   0   0   0
Searcy AR         72  93  68  96 /  10   0   0   0
Stuttgart AR      74  90  71  94 /  10   0   0   0
&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT this evening FOR Central and
Eastern Montgomery County-Central and Southern Scott County-
Conway-Faulkner-Garland-Independence-Jackson-Perry-Polk County
Lower Elevations-Southern Johnson County-Southern Pope County-
Western and Northern Logan County-White-Woodruff-Yell Excluding
Northwest.

Excessive Heat Warning until 8 PM CDT this evening FOR Arkansas-
Bradley-Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Grant-Hot
Spring-Jefferson-Lincoln-Lonoke-Monroe-Ouachita-Pike-Prairie-
Pulaski-Saline.

&&

Short Term...19 / Long Term...71
Hazardous weather outlook, Jul 9, 1:33 PM CST, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
233 PM CDT Sat Jul 9 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-101945-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
233 PM CDT Sat Jul 9 2022

This Hazardous Weather Outlook is for central and southern
portions of Arkansas.

.DAY ONE...Today and Tonight

Dangerous heat continues again today across central and southern
Arkansas, with temperatures topping out in the upper 90s to near
or above 100 degrees this afternoon. Maximum heat index values
will peak between 105 and 115 degrees.

.DAYS TWO THROUGH SEVEN...Sunday Thru Friday

A cold front will complete its journey through the state on Sunday
becoming a stationary front across northern Louisiana. Monday and
Tuesday will see temperatures rise above normal for this time of
the year, but given dewpoints in the 50's and 60's, heat headlines
are not likely at this time. Tuesday night into Wednesday will see
another frontal boundary move through the state and provide
isolated chances of showers and thunderstorms. However,
significant rainfall accumulation is not expected at this time.
Into the Thursday/Friday high temperatures will be slightly higher
than normal for this time of the year by a few degrees.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

19

In the hours before

Special weather statement, Jul 9, 1:05 PM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
205 PM CDT Sat Jul 9 2022

ARZ052-053-091930-
Pike AR-Clark AR-
205 PM CDT Sat Jul 9 2022

...A strong thunderstorm will impact portions of southwestern Clark
and southeastern Pike Counties through 230 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Halfway, or 16 miles east of Murfreesboro, moving southeast at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Okolona...                        Halfway...
Delight...                        Antoine...
Burtsell...                       Hollywood...
Shawmut...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3423 9346 3413 9313 3390 9330 3393 9334
      3394 9334 3393 9335 3394 9335 3396 9337
      3396 9339 3408 9358
TIME...MOT...LOC 1905Z 310DEG 13KT 3412 9341

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jul 9, 1:33 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
233 PM CDT Sat Jul 9 2022

ARZ052-053-092000-
Pike AR-Clark AR-
233 PM CDT Sat Jul 9 2022

...Strong thunderstorms will impact portions of Clark and
southeastern Pike Counties through 300 PM CDT...

At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Crater Of Diamonds State Park
to Halfway to Arkadelphia. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Arkadelphia...                    Murfreesboro...
Gurdon...                         Caddo Valley...
Okolona...                        Whelen Springs...
Beirne...                         Gum Springs in Clark County...
Richwoods...                      Halfway...
Delight...                        Antoine...
Alpine...                         Burtsell...
Lower Lake Recreation Area...     Curtis...
Shawmut...                        Vaden...
Pike City...                      Joan...

This includes Interstate 30 between mile markers 53 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3382 9314 3380 9318 3385 9329 3389 9330
      3396 9337 3396 9349 3407 9370 3423 9341
      3422 9306 3415 9304 3416 9300 3411 9289
      3398 9289 3398 9295 3397 9296 3384 9288
      3381 9290 3382 9293 3378 9299 3378 9310
TIME...MOT...LOC 1933Z 282DEG 25KT 3408 9354 3407 9331 3410 9306

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Jul 9, 2:09 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
309 PM CDT Sat Jul 9 2022

ARZ053-054-062-092045-
Hot Spring AR-Clark AR-Dallas AR-
309 PM CDT Sat Jul 9 2022

...A strong thunderstorm will impact portions of northeastern Clark,
northwestern Dallas and southeastern Hot Spring Counties through 345
PM CDT...

At 309 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Arkadelphia, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Joan...                           Manning...
Tulip...                          Willow...
Dalark...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3392 9278 3415 9298 3424 9288 3417 9268
      3415 9268 3415 9262 3413 9257
TIME...MOT...LOC 2009Z 308DEG 10KT 3414 9285

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

230
Special weather statement, Jul 9, 2:25 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
325 PM CDT Sat Jul 9 2022

ARZ055-056-062-063-092100-
Grant AR-Cleveland AR-Dallas AR-Jefferson AR-
325 PM CDT Sat Jul 9 2022

...A strong thunderstorm will impact portions of northwestern
Cleveland, southeastern Grant, northeastern Dallas and southwestern
Jefferson Counties through 400 PM CDT...

At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, or 16 miles south of Sheridan, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Carthage...                       Lamont...
Staves...                         Ivan...
Farindale...                      Bunn...
Millerville...                    Grapevine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3408 9259 3420 9246 3407 9214 3386 9243
TIME...MOT...LOC 2025Z 317DEG 20KT 3408 9246

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

230
Special weather statement, Jul 9, 2:44 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
344 PM CDT Sat Jul 9 2022

ARZ055-056-063-092115-
Grant AR-Cleveland AR-Jefferson AR-
344 PM CDT Sat Jul 9 2022

...A strong thunderstorm will impact portions of north central
Cleveland, southeastern Grant and southwestern Jefferson Counties
through 415 PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lamont, or 11 miles southwest of Pine Bluff, moving southeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pine Bluff...                     Rison...
Lamont...                         Kedron...
Sulphur Springs...                Watson Chapel...
Mt Zion...                        Pinebergen...
Faith...                          Randall...

This includes Interstate 530 between mile markers 41 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and southeastern Arkansas.

&&

LAT...LON 3411 9232 3423 9218 3413 9189 3409 9194
      3409 9195 3408 9196 3392 9219
TIME...MOT...LOC 2044Z 317DEG 19KT 3414 9221

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

230
Special weather statement, Jul 9, 3:05 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
405 PM CDT Sat Jul 9 2022

ARZ056-063-064-069-092145-
Drew AR-Cleveland AR-Lincoln AR-Jefferson AR-
405 PM CDT Sat Jul 9 2022

...Strong thunderstorms will impact portions of northeastern
Cleveland, northwestern Drew, south central Jefferson and Lincoln
Counties through 445 PM CDT...

At 405 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pine Bluff to 6 miles east of Kedron to
near Rison. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pine Bluff...                     Star City...
Rison...                          Grady...
Nebo...                           Feenyville...
Whitefield...                     Plantersville...
Cane Creek State Park...          Kedron...
Woodville...                      Toledo...
Herbine...                        Tarry...
Cornerville...                    Tamo...
Palmyra...                        Rose Hill...
Crigler...                        Sarassa...

This includes Interstate 530 between mile markers 42 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Arkansas.

&&

LAT...LON 3411 9159 3389 9163 3372 9197 3394 9228
      3408 9214 3418 9202
TIME...MOT...LOC 2105Z 286DEG 29KT 3416 9198 3404 9203 3393 9224

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

230

The radar

The Little Rock radar (KLZK), 95 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 8 hail. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
July 9, 3:26 PM CST
Where
Lincoln County, 0.69 mi S of Tarry
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.060, -91.830

Trees were blown down on Amherst Rd. north of Star City. The report was relayed by south Arkansas Weather social media account.

Thunderstorm Wind, Lincoln

When
July 9, 3:26 PM CST
Where
Lincoln County, 1.34 mi ESE of Feenyville
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
33.970, -91.880

Trees were blown down on Alco Rd. west of Star City. The report was relayed by South Arkansas Weather social media account.

Thunderstorm Wind, Lincoln

When
July 9, 3:29 PM CST
Where
Lincoln County, 0.9 mi SE of Star City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.940, -91.840

Trees were down on Avalon Rd. just north of Star City.

Thunderstorm Wind, Lincoln

When
July 9, 3:43 PM CST
Where
Lincoln County, 1.15 mi W of Little Garnett
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
33.870, -91.820

A power line was blown down onto Hwy. 54 near Holly Springs.

Thunderstorm Wind, Desha

When
July 9, 4:05 PM CST
Where
Desha County, 0.57 mi W of Dumas
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.880, -91.490

Trees were down on Belmont St. near the community center.

Hail, White

When
July 12, 3:47 PM CST
Where
White County, 0.56 mi E of Pangburn
Measured
1 in hail
Reported by
Public
Coordinates
35.430, -91.840

Thunderstorm Wind, Faulkner

When
July 12, 4:50 PM CST
Where
Faulkner County, 1.79 mi SW of Vilonia
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.060, -92.240

This wind gust was estimated.

Thunderstorm Wind, Faulkner

When
July 12, 5:05 PM CST
Where
Faulkner County, 0.57 mi E of Vilonia
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.080, -92.210

A tree was blown down on West Wicker St. in Vilonia.

Thunderstorm Wind, Faulkner

When
July 12, 5:15 PM CST
Where
Faulkner County, 0.69 mi N of Conway
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.090, -92.450

A tree was blown down on Rooster Rd. The time was based on radar data.

Hail, Faulkner

When
July 12, 5:45 PM CST
Where
Faulkner County, 1.49 mi SSW of Saltillo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.010, -92.340

Quarter sized hail fell on Molly Dr. near Conway.

Hail, Faulkner

When
July 12, 5:55 PM CST
Where
Faulkner County, 1.79 mi SW of Preston
Measured
1.5 in hail
Reported by
Social Media
Coordinates
35.010, -92.450

Thunderstorm Wind, Pulaski

When
July 12, 5:55 PM CST
Where
Pulaski County, 3.64 mi SSE of Little Italy
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.880, -92.560

Trees were downed at Lake Maumelle.

Hail, Pulaski

When
July 12, 6:13 PM CST
Where
Pulaski County, 4.03 mi W of Ferndale
Measured
1 in hail
Reported by
Social Media
Coordinates
34.790, -92.620

Delayed report...several social media videos were seen of quarter sized hail falling between Ferndale and Paron near the Pulaski and Saline county line.

Thunderstorm Wind, Pulaski

When
July 12, 6:15 PM CST
Where
Pulaski County, 0.69 mi N of Oak Grove
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
34.840, -92.320

A tree was downed.

Thunderstorm Wind, Pulaski

When
July 12, 6:30 PM CST
Where
Pulaski County, 1.14 mi E of Douglasville
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.720, -92.350

Trees were blown down in several locations in west Little Rock and a few roads were blocked.

Hail, Saline

When
July 12, 6:40 PM CST
Where
Saline County, 0.57 mi W of Paron
Measured
1.75 in hail
Reported by
Social Media
Coordinates
34.770, -92.760

Golfball sized hail fell at Paron. Some car windows were broken.

Hail, Saline

When
July 12, 6:48 PM CST
Where
Saline County, 0.57 mi W of Paron
Measured
1 in hail
Reported by
Social Media
Coordinates
34.770, -92.760

Delayed report...social media video showed quarter sized hail falling in Paron.

Thunderstorm Wind, Hot Spring

When
July 12, 7:30 PM CST
Where
Hot Spring County, 0.57 mi W of Magnet Cove
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
34.450, -92.840

Several trees were downed in the area.

Thunderstorm Wind, Garland

When
July 12, 7:49 PM CST
Where
Garland County, 0.69 mi S of Euclid Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.470, -93.020

A tree was blown down blocking portions of Hwy. 270.

Hail, Pike

When
July 13, 4:30 PM CST
Where
Pike County, 0.57 mi W of Daisy
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.230, -93.740

Hail, Clark

When
July 13, 6:00 PM CST
Where
Clark County, 1.5 mi NNE of Degray
Measured
1 in hail
Reported by
Social Media
Coordinates
34.200, -93.140

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1044110, 1044112, 1044111, 1044113, 1044114, 1044115, 1044116, 1044117, 1044118, 1044119, 1044120, 1044121, 1044122, 1044123, 1044124, 1044126, 1044127, 1044128, 1044129, 1044130, 1044131.